Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 154, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 16, 2014, 6:26 PM CDT for 6 counties in Iowa. It was in force for 64 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 16, 2014, 7:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cerro Gordo County, IA, Franklin County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 131 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:30 PM CDT | TSTM WND DMG | Algona, IA | 4-5 INCH DIAMETER TREE BRANCHES DOWN, DIME SIZE HAIL AND 2 INCHES OF PONDED WATER ON THE ROAD |
| Jun 16, 6:40 PM CDT | TORNADO | 1 Nne Clear Lake, IA | POSSIBLE TOUCHDOWN |
| Jun 16, 6:47 PM CDT | TSTM WND DMG | 5 N Garner, IA | SEVERAL LARGE TREE LIMBS DOWN NEAR 280TH AND SIOUX AVE. TIME ESTIMATED BY RADAR |
| Jun 16, 6:48 PM CDT | TSTM WND DMG | 4 Nne Garner, IA | MACHINE SHED COMPLETELY DESTROYED. DAMAGE TO FARM HOUSE AND SEVERAL POWER LINES DOWN. TIME ESTIMATED BY RADAR. |
| Jun 16, 6:51 PM CDT | TORNADO | 1 S Goodell, IA | |
| Jun 16, 7:00 PM CDT | TSTM WND DMG | Clear Lake, IA | REPORT VIA SOCIAL MEDIA. THREE TO 4 INCH TREE LIMBS DOWN AND BLOCKING THE ROAD. |
| Jun 16, 7:35 PM CDT | TSTM WND DMG | 1 Wsw Eagle Grove, IA | SEVERAL LARGE TREE LIMBS DOWN...MOSTLY AROUND 4 INCHES IN DIAMETER WITH A COUPLE LARGER ONES. TIME ESTIMATED BY RADAR. |
| Jun 16, 7:40 PM CDT | FUNNEL CLOUD | Woolstock, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 12:25 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 16, 5:37 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449
WUUS53 KDMX 162326
SVRDMX
IAC033-069-081-091-109-197-170030-
/O.NEW.KDMX.SV.W.0154.140616T2326Z-140617T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
626 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
EASTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
SOUTHEASTERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
HANCOCK COUNTY IN NORTH CENTRAL IOWA...
WRIGHT COUNTY IN NORTH CENTRAL IOWA...
WESTERN CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 730 PM CDT
* AT 625 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF FOREST CITY TO 9 MILES SOUTH
OF ALGONA TO NEAR EAGLE GROVE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALGONA...FOREST CITY...GARNER...CLARION...EAGLE GROVE...BELMOND...
BRITT...CLEAR LAKE...SMITH POOL...EAGLE LAKE...ELM LAKE...BIG WALL
LAKE...MASON CITY MUNICIPAL AIRPORT...VENTURA...KANAWHA...
GOLDFIELD...DOWS...LATIMER...KLEMME AND TITONKA.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 151 AND 169...AND
BETWEEN MILE MARKERS 196 AND 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.
LAT...LON 4325 9331 4301 9342 4256 9331 4256 9397
4264 9397 4264 9404 4299 9431 4326 9418
TIME...MOT...LOC 2325Z 263DEG 41KT 4336 9383 4295 9416 4263 9389
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
COGIL1 follow-up statement
402
WWUS53 KDMX 170012
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
712 PM CDT MON JUN 16 2014
IAC091-109-170022-
/O.CAN.KDMX.SV.W.0154.000000T0000Z-140617T0030Z/
HUMBOLDT IA-KOSSUTH IA-
712 PM CDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HUMBOLDT AND
SOUTHEASTERN KOSSUTH COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER...ADDITIONAL WARNING REMAIN IN EFFECT FOR PORTIONS OF THE
AREA.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY
MORNING FOR NORTHERN IOWA.
LAT...LON 4256 9379 4299 9381 4325 9364 4325 9331
4301 9342 4256 9331
TIME...MOT...LOC 0012Z 263DEG 41KT 4342 9311 4301 9345 4269 9318
$$
IAC033-069-081-197-170030-
/O.CON.KDMX.SV.W.0154.000000T0000Z-140617T0030Z/
FRANKLIN IA-HANCOCK IA-WRIGHT IA-CERRO GORDO IA-
712 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN FRANKLIN...EASTERN HANCOCK...WRIGHT AND WESTERN CERRO
GORDO COUNTIES...
AT 712 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF NORTHWOOD TO 7 MILES SOUTH OF CLEAR
LAKE TO 3 MILES SOUTH OF HAMPTON...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FOREST CITY...GARNER...CLARION...BELMOND...CLEAR LAKE...ELM LAKE...
BIG WALL LAKE...MASON CITY MUNICIPAL AIRPORT...VENTURA...KANAWHA...
DOWS...LATIMER...KLEMME...COULTER...MESERVEY...ALEXANDER...ROWAN...
GOODELL...DUNCAN AND POPEJOY.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 151 AND 169...AND
BETWEEN MILE MARKERS 196 AND 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.
LAT...LON 4256 9379 4299 9381 4325 9364 4325 9331
4301 9342 4256 9331
TIME...MOT...LOC 0012Z 263DEG 41KT 4342 9311 4301 9345 4269 9318
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:17 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 16, 3:17 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 317 PM CDT MON JUN 16 2014 .SHORT TERM /TONIGHT/... ISSUED AT 317 PM CDT MON JUN 16 2014 WARM FRONT...THOUGH DIFFUSE...EXTENDS FROM EAST CENTRAL NEBRASKA INTO SENR IA. THAT LINES UP FAIRLY CLOSE WITH THE CONVECTION ARES AND THE MOISTURE GRADIENT AT H8 AND WITH THE PWAT...THOUGH EACH OF THOSE AREA A BIT FARTHER NORTHEAST. VERY UNSTABLE AIRMASS WITH LI'S TO -12 AND CAPE ABOVE 6000 J/KG. WITH THE STRONG SHEAR IN PLACE...SEVERE WEATHER WILL BE EASY TO DEVELOP. WILL EXTEND THE TOR WATCH FOR SEVERAL COUNTIES SHORTLY. ALSO GO WITH A FFA U.S. HIGHWAY 30 ON NORTH TONIGHT WITH POTENTIAL FOR SIGNIFICANT RAINFALL I AREAS WHERE THE PAST FEW DAYS HAVE BEEN QUITE WET. .LONG TERM /TUESDAY THROUGH MONDAY/... ISSUED AT 317 PM CDT MON JUN 16 2014 SOUTHWEST FLOW PATTERN REMAINS IN PLACE THROUGH MUCH OF THE WEEK AS THE UPPER LEVEL TROUGH SLOWLY MEANDERS FROM THE PACIFIC NORTHWEST EASTWARD INTO THE NORTHERN PLAINS BY THURSDAY INTO FRIDAY. THIS WILL ALLOW FOR A CONTINUED PUSH OF WARM AIR AND MOISTURE INTO THE STATE OVER THE NEXT FEW DAYS...WITH ENERGY LIFTING OUT OF THE WESTERN US TROUGH AND THROUGH THE REGION WHICH SHOULD ALLOW FOR INTERMITTENT CHANCES OF THUNDERSTORMS THROUGH THE WEEK. INITIALLY TUESDAY PUSH OF MUCH WARMER AIR SHOULD KEEP THE AREA CAPPED ALOFT DURING THE DAYTIME HOURS...WITH EXPECTED DEVELOPMENT ACROSS SOUTHERN MINNESOTA ON THE EDGE OF THE CAP. THIS ACTIVITY IS EXPECTED TO DIVE SOUTHEASTWARD THROUGH THE NORTHERN/EASTERN CWA TUESDAY NIGHT. SFC TROUGH ASSOCIATED WITH THE WESTERN US UPPER TROUGH TO PUSH EASTWARD AND APPROACH THE WESTERN CWA LATE WEDNESDAY INTO THURSDAY...BRINGING THE NEXT CHANCE FOR MORE WIDESPREAD THUNDERSTORMS. EXTENDED MODELS BRING THE COOL FRONTAL BOUNDARY THROUGH THE AREA THURSDAY...WITH WEAK CYCLONIC FLOW ALOFT INTO FRIDAY WHICH MAY RESULT IN SOME LINGERING CHANCES FOR THUNDERSTORMS WITH THE BULK OF THE ACTIVITY EXPECTED LATE WEDNESDAY INTO THURSDAY. PATTERN REMAINS A BIT MORE MUDDLED INTO THE WEEKEND WITH A FRONTAL BOUNDARY STALLED OVER THE AREA AND WEAK CYCLONIC FLOW ALOFT. OTHERWISE UPPER RIDGING TO BUILD INTO THE CENTRAL US FOR EARLY NEXT WEEK WHICH LOOKS TO LEND TOWARD A DRIER FORECAST AGAIN INTO THE BEGINNING OF THE WORK WEEK. && .AVIATION...16/18Z ISSUED AT 108 PM CDT MON JUN 16 2014 CONDITIONS GENERALLY REMAINING VFR AT THE TAF SITES THIS AFTERNOON. BAND OF MVFR CIGS NEAR THE WARM FRONT THE ONLY EXCEPTION. AREAS OF THUNDERSTORMS OVER NORTHWEST IA WILL EXIT...WITH NEXT ROUND MOVING SOUTHEAST OUT OF SD. THIS WILL ROLL ACROSS THE TAF SITES TONIGHT AND TRIED TO TIME IFR CONDITIONS WITH THE PASSAGE OF THE AREA. GUSTY WLY WINDS ON TUE WITH VFR THROUGH THE DAY. OUTLOOK...UNSETTLED WEATHER WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS UNDER BUILDING RIDGE ALOFT. CONDITIONS WILL BE VFR THROUGH THE MOST PART OUTSIDE OF THUNDERSTORMS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING FOR BLACK HAWK-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET- FRANKLIN-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...MS JUN 14 LONG TERM...BEERENDS AVIATION...MS JUN 14
Hazardous weather outlook, Jun 16, 3:33 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 333 PM CDT MON JUN 16 2014 IAZ004>007-015>017-023>028-033>039-171000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 333 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SEVERE THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH INTENSE RAINFALL RATES EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT. IAZ070>075-081>086-092>097-171000- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 333 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING INTO TONIGHT. LARGE HAIL...AN ISOLATED TORNADO AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT. IAZ044>050-057>062-171000- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK- 333 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP/SPREAD ACROSS THE AREA THIS EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING INTO TONIGHT. MJB
In the hours before
Local storm report, Jun 16, 6:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL HUMBOLDT 42.72N 94.22W
06/16/2014 E0.88 INCH HUMBOLDT IA TRAINED SPOTTER
&&
JJOHNSONLocal storm report, Jun 16, 6:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
611 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL HUMBOLDT 42.72N 94.22W
06/16/2014 E0.75 INCH HUMBOLDT IA TRAINED SPOTTER
0607 PM HAIL 4 W HUMBOLDT 42.72N 94.30W
06/16/2014 E1.75 INCH HUMBOLDT IA TRAINED SPOTTER
&&
MS JUN 14Local storm report, Jun 16, 6:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
617 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST SW ALGONA 43.07N 94.23W
06/16/2014 E50 MPH KOSSUTH IA TRAINED SPOTTER
PEA HAIL AND SMALL BRANCHES DOWN.
&&
MS JUN 14Local storm report, Jun 16, 6:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
619 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL NNE GRAETTINGER 43.24N 94.75W
06/16/2014 E0.88 INCH PALO ALTO IA TRAINED SPOTTER
0611 PM HAIL RUTLAND 42.76N 94.29W
06/16/2014 E1.75 INCH HUMBOLDT IA TRAINED SPOTTER
&&
MS JUN 14Local storm report, Jun 16, 6:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
624 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST ALGONA AIRPORT 43.08N 94.27W
06/16/2014 M62 MPH KOSSUTH IA AWOS
&&
MS JUN 14Local storm report, Jun 16, 6:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
625 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL GILMORE CITY 42.73N 94.46W
06/16/2014 E1.00 INCH POCAHONTAS IA TRAINED SPOTTER
&&
MS JUN 14The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:00 PM CDT | Special Weather Statement | DMX | Crawford | 45 min |
| Jun 16, 1:07 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 68 min |
| Jun 16, 1:13 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 32 min |
| Jun 16, 2:57 PM CDT | Special Weather Statement | DMX | Jasper | 63 min |
| Jun 16, 3:28 PM CDT | Flash Flood Watch | DMX | Adair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more | 12 hr |
| Jun 16, 4:47 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 43 min |
| Jun 16, 5:09 PM CDT | Flash Flood Warning | DMX | Emmet, Kossuth, Palo Alto | 6 hr |
| Jun 16, 5:11 PM CDT | Tornado Warning | DMX | Emmet, Kossuth | 34 min |
| Jun 16, 5:13 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto, Pocahontas | 62 min |
| Jun 16, 5:28 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 62 min |
| Jun 16, 5:33 PM CDT | Tornado Warning | DMX | Palo Alto | 42 min |
| Jun 16, 5:46 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Wright | 59 min |
| Jun 16, 5:51 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago, Worth | 54 min |
| Jun 16, 5:56 PM CDT | Tornado Warning | DMX | Kossuth, Palo Alto | 34 min |
| Jun 16, 6:33 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 42 min |
| Jun 16, 6:33 PM CDT | Tornado Warning | DMX | Cerro Gordo, Hancock, Worth | 27 min |
| Jun 16, 6:35 PM CDT | Flash Flood Warning | DMX | Cerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright | 9 hr |
| Jun 16, 6:36 PM CDT | Tornado Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 24 min |
| Jun 16, 6:43 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Worth | 47 min |
| Jun 16, 6:49 PM CDT | Tornado Warning | DMX | Cerro Gordo, Worth | 26 min |
| Jun 16, 6:53 PM CDT | Tornado Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 37 min |
| Jun 16, 6:56 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.